MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE
Model Number ENF-P4
Medical Device Problem Code Failure to Disinfect (1175)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The scope was not returned to olympus for evaluation.The olympus fse informed the user facility of the error in their reprocessing and provided a reprocessing manual and literature to assist in reprocessing the scope correctly.The user facility acknowledged and will reprocess the scope correctly moving forward.A review of the scope¿s service records could not be performed as the fse could not confirm the serial number because it was rubbed off.In addition, there are no install base records for this model scope.Subsequently, an olympus endoscopy support specialist (ess) was requested to be dispatched to the user facility to observe the facility¿s reprocessing practice and to provide a formal reprocessing training.To date, the ess visit has not been finalized.If additional information becomes available, this report will be supplemented accordingly.To mitigate the risk of patient infection, the scopes reprocessing manual provides warning that states, ¿failure to properly clean and high-level disinfect or sterilize endoscopic equipment after each examination can compromise patient safety.During use, the instrument normally comes in contact with intact mucous membranes.To minimize the risk of transmitting diseases from one patient to another, after each examination the endoscope must undergo thorough manual cleaning followed by high-level disinfection or sterilization.¿.
 
Event or Problem Description
Olympus was informed that while performing a clinical demonstration on an automatic endoscope reprocessing machine, the olympus field service engineer (fse) observed the user facility was not performing high level disinfection on the scope.After performing manual cleaning with detergent on the scope, the scope was then being prepared for use.The user facility informed the fse that they were under the assumption that just cleaning the scope was required.There were no patient infections or injuries reported.In additions, there was no malfunctions reported with the scope.There was no culture testing conducted.No additional information was reported by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provided additional information from the olympus endoscopy support specialist (ess).The ess reported that an observation of the user facility's reprocessing practice was not performed, since the ess performed a full reprocessing in-service on the enf and gi scopes showing all steps recommended by olympus including the use of the user facility's new oer pro.The reprocessing manuals, wall charts, attendance sheets and on track were provided to the customer as well as olympus university reprocessing specialist flyer.

Brand Name
RHINO-LARYNGO FIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8384672
Report Number2951238-2019-00484
Device Sequence Number16687069
Product Code EOB
UDI-Device Identifier04953170318207
UDI-Public04953170318207
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENF-P4
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date03/02/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1